HepC/HIV coinfected taking iron
Feb 19, 2005
I am coinfected and I take iron daily and folic acid twice daily. I have been recently been given by the doc a prenatal multivitamin(I am not pregnant). Sould I discontinue the iron and folic acid? Is there too much iron in my system? The first few days of taking the vitamin, it caused really bad pain in my stomach and my belly looked huge. Why is that? Should I take all these supplements, some, or none? I am also on a HAART regimen of Kaletra, Emtriva,and Viread.
Response from Dr. Henry
If you have evidence of iron deficiency then talking iron likely is a good idea. Additional folic acid may be a good idea particularly if you have been tested and shown to have a low folic acid level. Many multivitamins with minerals cause some stomach complaints when they are started. I recommend a Centrum or generic equivalent to my patients on a regular basis but some have to switch around to find a vitamin that their stomach tolerates. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Rash After Rubbing Penis Sign Of HIV AIDS
- Red Eyes After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Red Spots After Unprotected Sex Without Ejaculation Worried I Have HIV
- Swollen Glands After Swallowing Cum Worried I Have HIV
- White Discharge After Touching Vaginal Fluid Worried I Have HIV
- White Spots After Touching A Bloody Scab Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.